MAUDE Adverse Event Report: DEPUY INTERNATIONAL LTD - 8010379 DRILL BIT D2.5 X 170 MM; DRILLS (BITS, SLEEVES, GUIDES) : DRILLS

DEPUY INTERNATIONAL LTD - 8010379 DRILL BIT D2.5 X 170 MM; DRILLS (BITS, SLEEVES, GUIDES) : DRILLS
Model Number 2307-90-005
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/10/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the drill bit broke/snapped while pre drilling for a screw, fragment was unable to be retrieved, there was no surgical delay.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : the device was not returned to depuy synthes for evaluation, however photos were provided for review.Review of the provided photos reveled the tip of the drill bit d2.5 x 170 mm was found broken, therefore the report allegation can be confirmed.Based on the provided evidence, it was not possible to confirm that any broken fragment of the drill was left on patient's body.In order to confirm an embedded condition on patient xray/photographic evidence is required.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : the device lot number is unknown, therefore a device history review could not be performed.If more information become available, the record will be re-assessed.

Brand Name
DRILL BIT D2.5 X 170 MM
Common Device Name
DRILLS (BITS, SLEEVES, GUIDES) : DRILLS
Manufacturer (Section D)
DEPUY INTERNATIONAL LTD - 8010379
st. anthony's road
leeds LS11 8DT
UK  LS11 8DT
Manufacturer (Section G)
DEPUY ORTHOPAEDICS INC 1818910
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key15893265
Report Number1818910-2022-24059
Device Sequence Number15128273
Product Code HTW
UDI-Device Identifier10603295116547
UDI-Public10603295116547
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2307-90-005
Device Catalogue Number230790005
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/10/2022
Supplement Date Received by Manufacturer01/26/2023
01/30/2023
Initial Report FDA Received Date12/01/2022
Supplement Report FDA Received Date01/30/2023
01/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown